MAUDE Adverse Event Report: MEDLINE INDUSTRIES LP; PUMP,FEEDING,ENTERAL,ENTRAFLO RNTL

MEDLINE INDUSTRIES LP; PUMP,FEEDING,ENTERAL,ENTRAFLO RNTL
Catalog Number ENTR99235
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Respiratory Failure (2484)
Date of Event 06/09/2024
Type of Reportable Event Death
Event or Problem Description
According to the facility on (b)(6) 2024, "the patient was supposed to get 400ml in 2 hrs from the entraflo feeding pump.The machine was beeping and the nurse responded to the alarm.The resident was checked at 7:50am and it was noticed 1200cc was delivered.The bag that was hung was 1.5l, only 300ml left when checked by nurse.The resident received 1200ml in 90 min.
 
Additional Manufacturer Narrative
According to the facility on (b)(6) 2024, "the patient was supposed to get 400ml in 2 hrs from the entraflo feeding pump.The machine was beeping and the nurse responded to the alarm.The resident was checked at 7:50am and it was noticed 1200cc was delivered.The bag that was hung was 1.5l, only 300ml left when checked by nurse.The resident received 1200ml in 90 min.The nurse noticed that the tubing was not loaded into the pump correctly and was free flowing.As a result, paramedics were dispatched to the facility.An attempt was made to get the resident to the hospital but she succumbed to the incident while under the care of paramedics.The patient is deceased".The device is available for evaluation.It has been determined that the reported event caused or contributed to serious injury requiring medical intervention, therefore, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
The pump involved in the reported incident (entr99235) was returned by the facility for our evaluation.Using known variables from the complaint, 7 trials were conducted recreating the complaint to theorize how the event may have occurred.The documented complaint interview reported that approximately 1200 ml was delivered in 90 minutes.It was reported that the pump was programmed to deliver 400 ml in two hours at a rate of 200 ml/hr.Under these conditions, the pump would normally deliver 300 ml.Even with the max infusion rate of 295 ml/hr, mathematically only 442.5 ml could be delivered within a 90 minute window.Information provided from our investigation and interviews from the facility where the event took place conclude that the reported event was not caused by a product deficiency and that the event could not have occurred without there being some form of free flow during an infusion.This would indicate that the set was likely not setup correctly for the infusion as proper setup of the feeding set would inhibit free flow from occurring.Based on the information at hand, the complaint could not be confirmed to be a result of a quality issue with the manufacturing of the product.

Common Device Name
PUMP,FEEDING,ENTERAL,ENTRAFLO RNTL
Manufacturer (Section D)
MEDLINE INDUSTRIES LP
three lakes drive
northfield IL 60093 2753
Manufacturer Contact
alex mathew
three lakes drive
northfield, IL 60093-2753
2249317042
MDR Report Key19709820
Report Number1417592-2024-00721
Device Sequence Number15162343
Product Code LZH
UDI-Device Identifier10888277420014
UDI-Public10888277420014
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberENTR99235
Device Lot Number927324
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age63 YR
Patient SexFemale
Patient Weight50 KG